MAUDE Adverse Event Report: ETHICON INC. PDSII CLR 27IN 2-0 S/A FS-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII CLR 27IN 2-0 S/A FS-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z443H
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information provided: the suture broke three different times at different lengths.The suture popped off at the needle.Additional information has been requested and received.Were there any patient consequences? no.Is this device or samples from the same lot available for analysis? if yes, to whom should the shipper kit be sent? samples from same lot number are available.You can ship to address listed below.Contact information below as well.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking: broken suture was discarded by surgery staff.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.How many of the product (total) were affected during this procedure? how many times did the needle pop off of the suture? how many times did the suture thread break? a review of the batch manufacturing records was conducted, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a breast reduction procedure on (b)(6) 2024 and suture was used.The suture broke and the suture popped off at the needle the surgeon was using a full length and tying a knot when it broke and then she pulling tissue together near areola and it broke.There were no patient consequences was reported.Unknown if the device was returned.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 6/19/2024 the following information was requested: our analysis labs received shipping kit only on awb#74038390114.Please clarify if the device is going to be returned? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, and the following was received : our analysis labs received shipping kit only.Please clarify if the device is going to be returned? i do not have the actual suture that broke but i do have samples from the same lot number.Do you want the samples? to date the device has not been returned.If the device or further details are received later a supplemental medwatch will be sent.

Brand Name
PDSII CLR 27IN 2-0 S/A FS-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19380837
Report Number2210968-2024-05542
Device Sequence Number15379517
Product Code NEW
UDI-Device Identifier10705031060999
UDI-Public10705031060999
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ443H
Device Lot NumberTJMKEH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer05/23/2024
06/24/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date06/19/2024
06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown